I didn't notice you were bipolar. Klonopin's not indicated for that, and my guess is that's why your doc put you on it as-needed. I'd try to take as little of it as you can, of course, because being bipolar, you certainly don't want to develop any physical dependence on it. So that's good that it's not every day you have this heightened anxiety. He probably assumes you'll only take it a couple times a week, which would be fine.
I can all but guarantee you that it will not cause you to have a panic attack. I had bad reactions (panic) to just about
every medication I took over the last four years, but NOT Klonopin. It's designed to slow the nervous system so it would indeed be rare if it were to increase your anxiety and cause you to have a panic attack. Now, the thing is, it's probably safe to say you're psychologically averse to taking meds just like I was. K takes about
an hour for it to start to work. In that interim period, you're going to have to keep yourself calm. The drug will take it from there. There are cases in which it has increased anxiety, but they are exceedingly rare. An airplane is probably more likely to crash into your house...it's that kind of rare. But if it does happen, don't take it again and talk to your physician as soon as possible.
I've never taken 1mg in a single dose, but I'm willing to bet it will make you quite tired the first time you take it. The tablets are scored...if it makes you more comfortable you could just break it in half your first time.
I'm not a doctor, of course, so take this with a grain of salt...
My primary concern would be that you averaged taking one mg a day for a few weeks and then your bipolar disorder swings around. At that point, you couldn't simply stop taking the Klonopin, so it could make that end of things worse. You may want to get a second opinion on it. At .5 mg twice/day, it takes roughly three weeks to develop a dependence on the drug. It could be that the "twice a day thing" is what causes the dependence, though....having it in your bloodstream all the time. Just to be on the safe side you may want to at least ask a different doctor about
it. Second opinions are rarely sought but they can be very valuable. The second doctor may think it's fine that you go on the Klonopin, but he might want to back off on the dose a bit (you never know). It's a powerful drug.
Again, in the meantime I wouldn't worry about
it causing a panic attack. Go ahead and take it while it's Sunday...that way you'll know for sure how it affects you.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorderanxietypanicdisorder.blogspot.com/